Register for citation alerts

Treatment of extravasation of therapeutic radiopharmaceutical injection

"However, the occurrence of extravasation of therapeutic radiopharmaceutical was rarely reported" Tang et al (2020).

Abstract:

Extravasation of various imaging tracers during administration was not a rare complication during nuclear medicine practice. However, the occurrence of extravasation of therapeutic radiopharmaceutical was rarely reported. Here we reported a 60-year-old woman with breast cancer and diffuse painful bone metastases who received strontium chloride (SrCl2) therapy to palliate her bone pain. Accidental subcutaneous extravasation in the injection site occurred. The extravasated Sr was absorbed rapidly by arm elevation, squeezing a stress ball, local warming, and gently massaging. Follow-up results showed the patient’s bone pain significantly relieved and her right arm remained normal.

Reference:

Tang, J., Fu, X., Hu, Y., Zhang, Y. and Shao, F. (2020) Monitoring and Handing of 89Sr Injection Site Extravasation in a Patient With Breast Cancer. Clinical Nuclear Medicine. 45(7), p.568–569. https://doi.org/10.1097/RLU.0000000000003049.